West Virginia, 2025Damaging Wind in West Virginia, June 30, 2025
June 30, 2025 · NWS LWX · 1 event in 1 county or zone
A few severe thunderstorms affected eastern West Virginia and northern Maryland with localized damaging downbursts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few severe thunderstorms affected eastern West Virginia and northern Maryland with localized damaging downbursts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 30, 9:25 AM EST, 4 hours 27 minutes earlier.
Area forecast discussion, Jun 30, 9:25 AM EST, 4 hours 27 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Baltimore MD/Washington DC
1025 AM EDT Mon Jun 30 2025
.SYNOPSIS...
A cold front will approach from the northwest on Tuesday, before
moving through Tuesday night into Wednesday morning. High
pressure will build into the region on Thursday and remain in
control through the end of the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Latest CAM guidance suggest greater thunderstorm coverage today
than yesterday with the greatest focus of showers/t-storms
across the northern half of the CWA, particularly across
northern MD and the eastern WV panhandle with the peak of the
activity between 22Z-02Z. However, the storms could last well
past midnight tonight.
Previous afd...
Yet another hot and humid day is expected today, with
temperatures climbing into the upper 80s and low 90s, and
dewpoints holding in the low to mid 70s. A mix of sun and high
clouds is expected this morning, before showers and
thunderstorms ultimately form in response to daytime heating
this afternoon. Model soundings show an environment relatively
similar to yesterday, with strong instability, deep moisture,
and only modest shear and DCAPE. MLCAPE is a bit higher at
around 2000-3000 J/kg, shear is ever so slightly higher at
around 15-20 knots, and DCAPE is very similar at around 600-700
J/kg. In such an environment, localized wet microbursts may be
possible with any stronger storms, but it doesn't appear to be
an environment that's overly conducive for widespread strong
wind gusts. As a result, SPC currently has most of the area
outlooked in a Marginal Risk for severe thunderstorms.
While a brief thunderstorm could be possible anywhere in the
forecast area, model guidance clearly shows the greatest
coverage of storms across the northwestern half of the forecast
area, where they'll start to experience weak height falls aloft
this afternoon well in advance of an upper trough approaching
from the Western Great Lakes/Upper Midwest. Storms should
initiate during the early to mid afternoon hours in the higher
terrain to the west of the Blue Ridge, and potentially also
along bay/river breezes further east. Most of the activity
should gradually lift off toward the north and east over time,
although some of the CAMs suggest that storms that form along
the bay breeze may be slower moving. Strong instability and high
PWAT values (over 2 inches) will make any storms today capable
of producing very heavy rainfall. The progressive nature of the
storms should keep the flash flooding threat relatively
minimized, but isolated instances of flash flooding may be
possible, particularly if a storm becomes anchored to the bay
breeze. The most likely area for this to occur, if at all, would
be in the vicinity of Baltimore. The 00z WRF-NSSL and 3km-NAM
show a situation like that playing out. WPC currently has most
of the area outlooked in a Marginal Risk for excessive rainfall.
Thunderstorm activity should gradually wind down through the
evening and early overnight hours, with dry conditions expected
during the second half of the night. Some patchy fog could form
later tonight in locations that see breaks in the clouds.
Overnight lows will be in the low-mid 70s for most, with upper
60s in the mountains.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
A seasonably strong upper trough will approach from the Great
Lakes tomorrow, while an associated surface low tracks across
Quebec. A trailing cold front will stretch to the southwest
through the Ohio Valley, while a pre-frontal trough sets up
overhead. Numerous storms are expected to form during the
afternoon in response to daytime heating as height falls aloft
overspread a very warm, humid, and unstable airmass. Model
soundings once again show saturation through a deep layer
tomorrow, with PWAT values approaching 2.2 inches. While this
could temper potential for cold pool driven winds slightly,
winds aloft will be on the increase tomorrow as the upper trough
approaches, with most soundings showing around 30 knots of
effective bulk shear. As a result, thunderstorm activity should
be better organized tomorrow, and capable of producing damaging
winds. SPC has locations to the east of the Blue Ridge outlooked
in a Slight Risk for severe thunderstorms, with a Marginal Risk
further west. There also could be some potential for flash
flooding. While storms should move along at a fairly good clip,
flow aloft starts to become aligned with the 850 hPa front and
pre- frontal surface trough, suggesting that some training could
be possible.
Storms could continue into the overnight as the upper trough and
surface cold front start to move through. Guidance differs on
how much progress the front makes though the area by Wednesday
morning. Depending on the progression of the front, some
additional showers and thunderstorms may be possible on
Wednesday, especially across southeastern portions of the
forecast area.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Dry conditions and seasonable temperatures Thursday through
Sunday. There could be a dry backdoor cold front that moves
through the region Thursday night into early Friday, but it
should be a dry frontal passage. This backdoor front may just
enhance our dry conditions and seasonable temperatures right
into the weekend. High temperatures each day generally in the
middle 80s.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
Prevailing VFR conditions are expected through the day today.
Showers and thunderstorms will form in response to daytime
heating this afternoon and evening. Confidence in timing of the
storms at specific terminals is low, so have maintained PROB30s
over a broad time window. Winds today will be light out of the
south. Patchy fog may be possible again overnight, but
otherwise VFR conditions will continue. More widespread shower
and thunderstorm activity is expected tomorrow. Dry and VFR
conditions are expected behind a cold front on Wednesday. Winds
will be out of the southwest tomorrow, and northwest on
Wednesday.
VFR conditions at all terminals Thursday through Friday night.
Winds will be out of the northwest on both Thursday and Friday.
&&
.MARINE...
Winds will gradually pick up out of the south over the course of
the day, reaching low-end SCA levels by late afternoon/early
evening in the wider waters of the Middle Bay. SCA conditions
will be possible for a time tonight over most waters, with the
Upper Tidal Potomac being a potential exception. Threshold SCA-
level winds may be possible tomorrow over most of the waters
within southwesterly flow. Sub-SCA level northwesterly winds are
expected on Wednesday.
SMWs may potentially be needed as a result of thunderstorms
during the afternoon and evening hours both today and on
Tuesday.
No marine hazards Thursday through Friday night. Light northwest
winds are expected on both Thursday and Friday
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...Small Craft Advisory from 11 PM this evening to 6 AM EDT
Tuesday for MDZ008.
VA...None.
WV...None.
MARINE...Small Craft Advisory from 11 PM this evening to 6 AM EDT
Tuesday for ANZ530-531-536-538-539.
Small Craft Advisory from 5 PM this afternoon to 6 AM EDT
Tuesday for ANZ532>534-537-540>543.
&&
SYNOPSIS...LFR
NEAR TERM...LFR
SHORT TERM...KJP
LONG TERM...KLW
AVIATION...LFR/KLW
MARINE...LFR/KLWHazardous weather outlook, Jun 30, 12:47 PM EST, 1 hour 5 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
147 PM EDT Mon Jun 30 2025
ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ053>057-527-011000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Fairfax-Arlington/Falls Church/Alexandria-
Stafford-Spotsylvania-King George-
Central and Southeast Prince William/Manassas/Manassas Park-
147 PM EDT Mon Jun 30 2025
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.
.DAY ONE...This Afternoon and Tonight
Scattered to numerous thunderstorms are expected this afternoon
into this evening. A few thunderstorms could produce damaging
wind gusts and localized flash flooding.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Thunderstorms are likely on Tuesday afternoon into Tuesday evening
as a cold front moves through the region. Some storms may be
capable of producing damaging wind gusts and scattered instances
of flash flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed on Tuesday.
MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
526-WVZ050>053-055-011000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Northwest Prince William-Hampshire-
Morgan-Berkeley-Jefferson-Hardy-
147 PM EDT Mon Jun 30 2025
This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.
.DAY ONE...This Afternoon and Tonight
Scattered to numerous thunderstorms are expected this afternoon
into this evening. A few thunderstorms could produce damaging
wind gusts and localized flash flooding.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Thunderstorms are likely on Tuesday afternoon into Tuesday evening
as a cold front moves through the region. Some storms may be
capable of producing damaging wind gusts and scattered instances
of flash flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed on Tuesday.
MDZ501-502-509-510-VAZ503-504-WVZ501>506-011000-
Extreme Western Allegany-Central and Eastern Allegany-
Western Garrett-Eastern Garrett-Western Highland-Eastern Highland-
Western Grant-Eastern Grant-Western Mineral-Eastern Mineral-
Western Pendleton-Eastern Pendleton-
147 PM EDT Mon Jun 30 2025
This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.
.DAY ONE...This Afternoon and Tonight
Scattered to numerous thunderstorms are expected this afternoon
into this evening. A few thunderstorms could produce damaging
wind gusts and localized flash flooding.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Thunderstorms are likely on Tuesday afternoon into Tuesday evening
as a cold front moves through the region. Some storms may be
capable of producing damaging wind gusts and isolated instances
of flash flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed on Tuesday.
Thunderstorm Wind, Hampshire
- When
- June 30, 1:52 PM EST
- Where
- Hampshire County, 0.64 mi NNE of Mechanicsburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 39.339, -78.816
A tree blew down in the 500 block of Middle Ridge Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Delaware, June 30, 20251 death · 1 injured · $3,000 · EF0 · 11 events
- Flash Flooding and Flooding in Pennsylvania, June 30, 2025$59,000 · 61 kt wind · 21 events
- Flash Flooding and Damaging Wind in Texas, June 30, 2025$60,000 · 70 kt wind · 3 events
- Flash Flooding and Flood in Oklahoma, June 30, 2025$50,000 · 57 kt wind · 4 events
- Damaging Winds in Michigan, June 30, 2025$51,000 · 50 kt wind · 2 events
- Damaging Winds in Maryland, June 30, 2025$23,000 · 56 kt wind · 6 events
- Flash Flooding in Pennsylvania, June 30, 2025$20,000 · 2 events
- Flash Flooding in Ohio, June 30, 2025$20,000 · 2 events
- Damaging Winds in New Jersey, June 30, 202550 kt wind · 13 events
- Flash Flood and Damaging Wind in Tennessee, June 30, 2025$14,000 · 3 events
- Damaging Winds and Lightning Strike in Pennsylvania, June 30, 2025$1,000 · 50 kt wind · 6 events
- Flash Flooding and Flood in Maryland, June 30, 20256 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1266556.